Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Has sinus surgery and tonsils removed. Developed dripping nose, fever, vomiting and red dots on body. What could this be?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
My twenty four year old daughter had sinus surger and tonsils removed May 24. She did fine other that she developed thrus. She went on vacation the week of July 3 , Her nose was constanly dripping. ByThursday she got very stopped up. Excresions were green and yellow (bright( On thursaday evening she started runiinig fefer 102/ Durung the nignt fever continued and she began to throw up. This went on until comming home on sunday,Her hands, feet, neck, and face broke out wil pin sizes reddish and purple dots. she was given clyndamicin IV and two bags of f;uids. Still 202 fever, still nauseus. The er Dr. thought she could go home with augmentin, Monday she was so much worse, called and was told to let med have time to word. On Tues. I just showed up at offfice demanding to be seen/ Had ct scan of sinuses and the were very inflamed and completley blocked. Culture done. told to wait to days. Next day she was remarkedly worse. We went to office with no appointment. (RUDE to us) Still we were told to wait another day. All this time she is deterioration, On Wednesday she was admitted by her dr. She was started on clyndamicin iv decadron and nausea med 'we hear back tha the infection is staph.
Now we are told clyndamician can be taken orally three times a day. since being home she is huting so bad she can hardly walk. she says she feels like every bone and joint in her body has been run over. She is 24 years old, never complains and is always on the go, They did check momo strep with negatives flu swab negative WHAT CAN I DO WHO DO I SEE OUT FOR HELP SOMETHING IS GOING ON WITH HER SHE TAKES SINGULAIR AND ZYRTEC TO ASHTMA THAT FLARES SEVERAL TIMES A YEAR tHE MAIN ISSUE NOW IS HOW SHE HURTS ALL OVER VERY BAD
Posted Thu, 1 Aug 2013 in Ear, Nose and Throat Problems
Answered by Dr. Abhishek Sharma 5 hours later
Hello ,
After going through your description it seems there is secondary infection in the nose of your daughter .
In this situation she needs continuous antibiotic coverage , after depending on the culture and sensitivity of the infected material from the nose and sinuses.
If the CT scan shows that they are full of disease post operatively (after operation ), in such condition she must go for MRI scan of nose and paranasal sinuses ; as secondarily there are more chances of fungal infection in the sinuses. for that she may require cleaning and antifungal medications.
Get her blood sugars checked
Continue with antibiotics
Continue with nasal sprays and hypertonic nasal wash.
Continue with decongestant., anti inflammatory and analgesic
Continue with gargles like Betadine gargles two times a day.

You must discuss with your ENT surgeon about they are the best judge. as clinical examination can be done by them and most importantly she has been operated by them.They can tell according to the report of culture and sensitivity ,which they have ,about the antibiotics that can be given.
If any doubt do reply.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor